U.S. doctors online nowAsk doctors free
Orlando, FL
A 43-year-old male asked:

I was prescribed bactrim and diflucan on friday but i am still having severe symptoms. burning urethra, abdominal pain, and frequent urination. do i need different antibiotics?

1 doctor answer1 doctor weighed in
Dr. George Klauber
Specializes in Pediatric Urology
Possibly wrong med: Diflucan is commonly prescribed for yeast infections, which can cause "burning" & frequency for a few days, but, not abdominal pain. Bactrim is a standard first line antibiotic for urinary infection but many organisms are resistant. Was your urine cultured? That would tell whether or not you have a UTI & if so what antibiotic would be effective. Suggest urinalysis, culture & ? new antibiotic.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 15, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.